Update: my daughter Holly

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 1/18/2009 7:46 PM (GMT -7)   
It's been almost a month since being discharged for the Hospital for the abscess/fistula she was diagnosed with. Currently, she's feeling pretty good, is back to school, and her sport. If I didn't know what she had, I would think that she was recovered from the ordeal, except for one thing.  
 
She's still extremely tired all the time. At first I thought,(and others suggested), that it was from 10 days in a Hospital bed, plus the infection she had battled.  But it seems to be ongoing. This is considering being on Prednisone, which the first time around with this, gave her unbounding energy. The other med. she's been on for awhile is Flagyl. Does anyone know if this can cause fatigue/exteme tiredness? She is only on it for one more week. 
 
Thanks, Tom.
My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Initially, 9 weeks of Prednisone, currently taking 2000mgs of Pentasa.


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 1/18/2009 7:54 PM (GMT -7)   
Hi Tom,

Yes, flagyl can cause fatigue. I was really, really tired all the time when I was on it. It made me feel strange too. A weird drug, but very good at its job.

Also any type of inflamation causes fatigue. It could take a couple more months for the inflammation from the abscess to subside. And generally Crohn's causes fatigue (it is a type of Inflammatory Bowel Disease). I have read post after post of people complaining of fatigue. Eventually she will learn to cope. Talk it over with her doc to be sure its not an adverse effect of the pentasa or whatever she is taking. Patience! It will get better!
Diagnosed early 2007 with rectal Crohn's.  Several peri-rectal abscesses and two fistulas with setons.  Allergic to Remicade and Humira.  Currently on 6MP.


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/18/2009 8:21 PM (GMT -7)   
yep fallcolors is right ... fatigue is just a wonderful :) part of cd ... if she isnt taken any vitamins maybe you should talk to her dr about some good ones she should take ... i take a multivitamin, and vitamin c ... o and i take iron because i am anemic (and i think most cd patients are) and that will make you more fatigued too so maybe you should talk to her dr about that too
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> My Crohns is Crohn's Colitis ~ I have cd in my rectum, colon and all through my small intestine I was told today that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my wonderful family and amazing husband <


73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 1/18/2009 8:26 PM (GMT -7)   

Hi FallColors,

I really think it must be the Flagyl then, as she really never had the fatigue before this recent complication. She is coming off of it after one more week, so maybe she will start to get more energy. 

Tom


My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Initially, 9 weeks of Prednisone, currently taking 2000mgs of Pentasa.


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 1/18/2009 8:30 PM (GMT -7)   
Good point, Daisy, about the supplements. He should get her doc to check her vitamin D and B-12 levels because we CD'ers tend to be short on these. And these can make you feel fatigued, of course.
Diagnosed early 2007 with rectal Crohn's.  Several peri-rectal abscesses and two fistulas with setons.  Allergic to Remicade and Humira.  Currently on 6MP.


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 1/18/2009 8:33 PM (GMT -7)   
Think this might be normal with this disease.... I'm not on any antibiotics or prednisone at the moment... and I've been feeling pretty tired myself... When I don't have class, I sleep at least 12 (sometimes more than 12) hours.... soon as I get home from class, I take a nap.... stay up for a few hours, then go to bed... (Unless I have class again, upon which I'll force myself to go to class, then go home and go back to sleep)... Kinda sucks... wanted to attend a club meeting Friday, but I was just too tired...

But... I'm not complaining too much.... It wasn't too long ago that I wasn't getting any sleep at all... (Some of the people on the board probably remember that period)... And not getting any sleep is way worse than getting too much sleep, in my opinion... //^_^\\'
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 1/19/2009 10:33 AM (GMT -7)   
We will likely have more blood work done at her next appt. Feb 9th. I wouldn't be surprised at all if she's anemic againg. I still feel the Flagyl is the most likely though. How long after coming off of Flagyl, do you think that she will start to feel like she has some energy?

My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Initially, 9 weeks of Prednisone, currently taking 2000mgs of Pentasa.


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 1/19/2009 12:45 PM (GMT -7)   
You need to ask specifically to be checked for B12. It is not part of the normal CBC or any other blood work up. Some of us be become deficient quite soon while others can go years. Just as some of us notice a huge change once we start taking B12 and others not so much. BUT, if it is a B12 issue it is very important to find out since it affects nerves and can result in permanent damage if left untreated.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/20/2009 12:37 AM (GMT -7)   
i didnt have my dr check my b12 levels but i thought it wouldnt hurt just to take some because there was some in my med cab. and because i was very tried .... the very first day i took it i noticed a difference and the second was even better ....

just a little ramble ... :)

God bless
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my amazing husband and wonderful family <

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:45 AM (GMT -7)
There are a total of 2,732,998 posts in 301,074 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
334 Guest(s), 12 Registered Member(s) are currently online.  Details
teacher2many, PeterK, Wanda1225, Serenity Now, NiceGuyEddie, smlafleur, JEN02, Paxton, pmm73, Gbryan, Mustard Seed, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer